# SDR USAABB02171

- Difficulty date: October 6, 2002
- Submitted: November 27, 2002
- Operation: Air carrier
- Aircraft: N655US
- Make and model: Boeing 767-2B7
- Aircraft serial: 25257
- System (JASC): 1430 · Fasteners
- Part: Bolt
- Part number: NAS6706D26
- Condition: Fractured
- Location: Rt Mlg Door
- Stage of operation: AP
- How discovered: O
- Nature of condition: D
- Precautionary procedure: K

## Discrepancy

SJU - FLT 1677 - ON GEAR EXTENSION FOR LANDING AT SJU, AIRCRAFT LOST THE RIGHT MAIN LANDING GEAR SHOCK STRUT DOOR.  MAINTENANCE EXAMINED THE AIRCRAFT FOR FURTHER DAMAGE AND NONE WAS FOUND.  AIRCRAFT WAS FLOWN ON CDL.  THE MOST LIKELY CAUSE OF THE STRUT DOOR SEPARATION WAS BOLT FATIGUE FRACTURE.  THE UPPER ATTACH BOLT WAS FOUND WITH THE WASHER MISSING.  THE LOWER ATTACH BOLT WAS MISSING.  IT WAS ASSUMED THAT THE WASHER WAS MISSING HERE ALSO, RESULTING IN THE BOLT BEING TIGHTENED BEYOND THE END OF THE THREADS INTO THE BOLT SHANK, CAUSING THE FRACTURE.  THE DOOR THE DEPARTED THE AIRCRAFT DUE TO WIND LOADING.  THE 767 FLEET WAS INSPECTED TO ENSURE THAT THE PROPER HARDWARE WAS INSTALLED AND TORQUED CORRECTLY.  (M)
